My son is taking 54mg Concerta every day for a long time. These days we observed that he is not sleeping well. At times not sleeping until 4am. He moves around and bites his teeth during the difficult in sleeping. Any one has the same issue?
You need to talk with his doctor about this. If he hadn't had the problem until now, then it's pretty safe to assume that something has changed. If he is tossing and turning in his sleep and grinding his teeth, then the doctor needs to be made aware of this. It could be a sign of some bigger problem.
My son was always a tooth grinder, even before the Concerta but yes, he had a bit of difficulty sleeping on Concerta so his psych gave him clonidine to sleep. It works quite well and doesnt leave him sleepy in the morning. It would concern me though that this is a new development? Or is it something that may have been going on that you are just now noticing? Talk to your prescriber.
I take Concerta 54mg myself, though I am 19 yrs of age. I have noticed myself the effects of the medication effecting my sleep, I've noticed I can't stop think about things (ex. Reviewing my day in my head while I'm trying to sleep), imagining just random stuff and preventing my sleep. To remedy this I have found taking my pill early in the morning around 7am helps a great deal. It wares off around 5 or 6 pm
Sometimes I am foolish and take my pill very late, like tonight for example... I had to give a presentation in front of a large audience so I foolishly took my pill say around 5pm.
Here is my theory, Concerta stimulates the brain, brain is constantly active, there for can not "calm down" to go to sleep until you get so tired you simply don't have enough energy.
I have also tried melatonin as well, I found through that this pill does not work like a normal sleep aid does. Sense it is a natural pill you need to be taking the pill regularly then you will notice the effects.(At least from my experience) I've tried taking a small handful of the stuff thinking it would make me sleep... all I did was get an upset stomach.
I really hope this experience helps you out. =)
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Jul 2012 • 2 answers
Posted 1 Nov 2016 • 1 answer
Posted 4 Dec 2016 • 0 answers
Posted 31 Mar 2017 • 2 answers
Posted 7 Jul 2017 • 2 answers